Wyoming, 2005

Hail in Wyoming, June 26, 2005

June 26, 2005 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 26, 1:10 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 26, 1:10 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MDT SUN JUN 26 2005

.DISCUSSION...MAIN FORECAST ISSUES FOR TONIGHT WILL BE LOCATION AND
EXTENT OF SEVERE WEATHER THROUGH OUT THE EVENING. WATER VAPOR
SHOWING THE FIRST OF TWO WAVES NOW MOVING ACROSS THE CWA KICKING OFF
STORMS JUST NORTH AND WEST OF THE CWA. EXPECT TSTORM COVERAGE TO
INCREASE THROUGH OUT THE LATE AFTERNOON/EVENING
TIMEFRAME...PARTICULARLY ALONG THE NORTHERN PARTS OF THE CWA. LATEST
RUC SHOWING BEST CAPE VALUES WILL BE ALONG THE NORTHERN AND
NORTHEASTERN SECTIONS OF THE CWA...EXTENDING NORTHEAST WYOMING WHICH
COINCIDES WITH NEW SEVERE THUNDERSTORM WATCH FROM SPC. CAPE VALUES
DO SHIFT SLIGHTLY TO THE WEST THIS EVENING AS THE SECOND STRONG
SHORTWAVE CONTINUES ITS TRECK ACROSS CENTRAL WYOMING WITH SURFACE
CAPE VALUES OF UP TO 2500 J/KG AND LI OF UP TO -7 ACROSS
NORTHEASTERN WYOMING AND FAR NORTHWESTERN SOUTH DAKOTA.

EXPECT THE CONVECTION TO QUIET DOWN IN THE EARLY MORNING HOURS AS
LOW LEVEL CAP STRENGTHENS. COULD STILL SOME SPOTTY CONVECTION
PARTICULARLY IN THE SOUTH DAKOTA ZONES WITH SOME HIGH BASE
THUNDERSTORMS AS A RESULT OF COOL MIDLEVELS FROM THE APPROACHING
UPPER TROUGH FROM THE WEST. MAIN THETA E RIDGE AXIS SHIFTS EAST OF
THE CWA TOMORROW...BUT EXPECT THETA E ADVECTION TO STRENGTHEN LATER
MONDAY EVENING INTO EARLY TUESDAY AS NOCTURNAL LOW LEVEL JET
COMMENCES WITH A STRONG SOUTHEASTERLY FLOW RESULTING IN SOME
OVERNIGHT STORMS MAINLY ACROSS THE EASTERN SECTIONS OF THE CWA.
ANOTHER UPPER LEVEL SHORTWAVE WILL AGAIN KEEP TUESDAY AFTERNOON
ACTIVE WITH CONVECTION. A COLD FRONT WILL SLIDE ACROSS THE CWA
AROUND THE LATE MORNING/AFTERNOON TIMEFRAME WEDNESDAY ENDING
THUNDERSTORM ACTIVITY GRADUALLY FROM WEST TO EAST.

EXTENDED...FLAT UPPER RIDGE WILL BE OVER NORTHERN PLAINS FOR THE END
OF THE WEEK...THEN UPPER TROUGH CROSSES THE ROCKIES OVER THE
WEEKEND...BRINGING SW FLOW ALOFT TO THE FORECAST AREA. KEPT EXTENDED
PERIODS MAINLY DRY...BUT WILL HAVE TO WATCH SUN AND MON FOR POSSIBLE
SHOWERS AS TROF APPROACHES. SURFACE HIGH BUILDS INTO CNTRL SD
THUR..WITH TEMPS COOLING...AND REMAINING NEAR NORMAL THROUGH THE
WEEKEND.

&&

.AVIATION...WITH SCT NATURE OF TSTMS THIS AFTN-EVEN...JUST LEFT
MENTION OF CB IN BOTH TAFS THRU EVENING. SURFACE LOW NW-CNTRL SD
CREATING NW WINDS FOR RAP...WHICH WILL INCREASE A BIT LATER THIS
EVENING AS LOW SHIFTS EWD. WINDS WILL BECOME LGT AND VRBL
OVERNIGHT...FAVORING THE NE. GCC WINDS WILL BECOME NLY THIS
EVEN...THEN ALSO L/V...AND BECOMING SE LATER IN THE DAY MON.

&&

.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...SEVERE THUNDERSTORM WATCH UNTIL 03Z FOR
     HARDING...PERKINS...MEADE...LAWRENCE...AND BUTTE COUNTIES.
WY...SEVERE THUNDERSTORM WATCH UNTIL 03Z FOR CROOK AND CAMPBELL
     COUNTIES.

&&

CALDERON/SANDERS
Hazardous weather outlook, Jun 26, 5:49 AM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
649 AM MDT SUN JUN 26 2005

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-271300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
649 AM MDT (749 AM CDT) SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS PARTS OF NORTHWEST SOUTH DAKOTA...EAST
OF A LINE FROM LEMMON TO PHILIP. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE REST OF
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE PRIMARY THREATS FROM
ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH.

LOW PRESSURE OVER EXTREME NORTHEAST WYOMING WILL SLOWLY SLIDE EAST
ACROSS NORTHERN SOUTH DAKOTA TODAY...DRAGGING A SURFACE TROUGH AND
COLD FRONT ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER
LEVEL DISTURBANCE OVER SOUTHERN WYOMING WILL MOVE NORTHEAST INTO THE
NORTHERN PLAINS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS WYOMING BY EARLY AFTERNOON AND MOVE INTO THE FORECAST AREA
LATE THIS AFTERNOON AND EVENING. OTHER THUNDERSTORMS ARE LIKELY TO
DEVELOP ALONG THE FRONTAL BOUNDARY AS IT CROSSES WESTERN SOUTH DAKOTA
LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS ARE EXPECTED TO
BECOME SEVERE. THE LARGE HAIL THREAT APPEARS TO BE MOST PRONOUNCED
ACROSS NORTHWEST SOUTH DAKOTA...WHILE STRONG WINDS LOOK TO BE MORE OF
A THREAT ACROSS NORTHEAST WYOMING AND SOUTHERN SOUTH DAKOTA. AN
ISOLATED TORNADO CANNOT BE RULED OUT ACROSS NORTHWEST SOUTH DAKOTA
NEAR THE SURFACE LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON MONDAY AND TUESDAY
AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN ROCKIES AND
PLAINS. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL
AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The radar

The Rapid City radar (KUDX), 245 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Campbell

When
June 26, 2:20 PM MST to 2:45 PM MST
Where
Campbell County, 15 mi N of Recluse
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.950, -105.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455451.